MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011487-15
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 65% stenosed, mildly tortuous, and mildly calcified lesion in the left vertebral artery.Following pre-dilatation, an attempt to advance a 4.0x15mm herculink elite balloon expandable stent system (bess) was made; however, it failed to cross.The bess was removed and resistance with the guide catheter was felt.Once outside the anatomy it was noted that the stent struts were lifted/flared.The procedure was successfully completed with a new 4.0x15mm herculink elite stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional, and functional analysis was performed on the returned product.The reported failure to advance and difficulty removing from the anatomy was not tested as it was based on procedural circumstances.The stent damage was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no indication of a lot specific product quality issue.The investigation determined that the reported difficulties were due to case circumstances.It is likely that anatomical conditions contributed to the reported failure to cross causing the stent to become compromised on the balloon resulting in resistance and damage to the stent during removal into the guide catheter.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11970305
Report Number2024168-2021-04833
Device Sequence Number14400269
Product Code NIN
UDI-Device Identifier08717648077838
UDI-Public08717648077838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number1011487-15
Device Catalogue Number1011487-15
Device Lot Number0101661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1